Advertisement

Acta Mathematica Hungarica

, Volume 157, Issue 2, pp 364–370 | Cite as

Homogeneous continua that are not separated by arcs

  • J. van Mill
  • V. ValovEmail author
Article
  • 30 Downloads

Abstract

We prove that if X is a strongly locally homogeneous and locally compact separable metric space and G is a region in X with \({\dim G=2}\), then G is not separated by any arc in G.

Key words and phrases

connected space homogeneous continuum locally compact separable metric space locally connected space 

Mathematics Subject Classification

primary 54F15 secondary 54F45 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgement

The authors express their gratitude to the referee for helpful comments.

References

  1. 1.
    Bessaga C., Pełczyński A.: The estimated extension theorem, homogeneous collections and skeletons, and their application to the topological classification of linear metric spaces and convex. Fund. Math., 69, 153–190 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Effros E.: Transformation groups and C *-algebras. Ann. of Math., 81, 38–55 (1965)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Fitzpatrick B.: A note on countable dense homogeneity. Fund. Math. 75, 33–34 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Kallipoliti M., Papasoglu P.: Simply connected homogeneous continua are not separaed by arcs. Topol. Appl., 154, 3039–3047 (2007)CrossRefzbMATHGoogle Scholar
  5. 5.
    Knaster B., Reichbach M.: Notion d’homogénéité et prolongements des homéomorphies. Fund. Math., 40, 180–193 (1953)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Krupski P.: Recent results on homogeneous curves and ANR’s. Top. Proc., 16, 109–118 (1991)MathSciNetzbMATHGoogle Scholar
  7. 7.
    J. van Mill, The Inifinite-Dimensional Topology of Function Spaces, North-Holland Publishing Co. (Amsterdam, 2001).Google Scholar
  8. 8.
    Valov V.: Homogeneous ANR spaces and Alexandroff manifolds. Topol. Appl., 173, 227–233 (2014)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2018

Authors and Affiliations

  1. 1.KdV Institute for MathematicsUniversity of AmsterdamAmsterdamThe Netherlands
  2. 2.Department of Computer Science and MathematicsNipissing UniversityNorth BayCanada

Personalised recommendations